U.S. doctors online nowAsk doctors free
Australia
A 20-year-old male asked:

I've been on 75mg of mirtazapine for 7 months , primarily for anxiety and insomnia. is this high dose normal? how would you reccommend cutting back?

2 doctor answers4 doctors weighed in
Dr. Dan Fisher
Internal Medicine 27 years experience
High dose.: Does seem like a large dose, but may be appropriate for you. Personally i would prefer to see you on a "cocktail" of a few meds at lower doses. As far as tapering could reduce by 1 tab every week . Would not do this without discussing with your doc and having a plan for addressing symptoms if they occur.
Dr. Robert Olsen
Psychiatry 51 years experience
Almost, but why?: The dosage for mirtazepine may include and , rarely, exceed 90 mg. Dosage must reflect how your body metabolizes the drug. The important question is" how are you feeling?" if you have had very good or excellent relief of anxiety, and if you have learned anxiety management skills or remedied the situation for which you started the medication, then slow reduction is possible over months.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 18, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.